Results 1 to 8 of 8

Thread: digestive problems or something else? (warning:TMI)

  1. #1
    Join Date
    Jan 2013
    Location
    Knoxville, TN
    Posts
    19
    Thanks
    9
    Thanked 0 Times in 0 Posts

    Default digestive problems or something else? (warning:TMI)

    Warning: TMI
    So I'm on meloxicam 15 and luvox. Haven't had any internal issues per say. I'm low on iron so I crave ice constantly, which actually keeps me really hydrated. So = urinate a lot. Lately, I'm taking in the same amount of liquids but peeing noticeably less. Also not much of an appetite and when I do eat, tend to get nauseous more often than not. Started taking pepto a couple days ago to help that. TMI: Today i noticed things were very black and different texture when I used the restroom. Would several doses of pepto cause this? or is there something else going on? Anyone's experience will help! Thank you

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    First question may sound silly but think about what you have eaten. Things like Oreo cookies will do that to your bowels.

    If food is not the issue then a trip to the doctor may be indicated. Black stools can be a sign of different things, some being dangerous (ie, internal bleeding). I would get this looked into if you don't find a food issue
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by knxgrl View Post
    TMI: Today i noticed things were very black and different texture when I used the restroom. Would several doses of pepto cause this?
    Pepto-Bismol causes this for me evertime I take it, without fail.

  4. The Following User Says Thank You to rob For This Useful Post:

    tgal (02-05-2013)

  5. #4
    Join Date
    Jan 2013
    Location
    Knoxville, TN
    Posts
    19
    Thanks
    9
    Thanked 0 Times in 0 Posts

    Default

    Pepto is the only thing I've changed, so hopefully it's that! You made me feel better already lol Thanks!

  6. #5
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by knxgrl View Post
    Pepto is the only thing I've changed, so hopefully it's that! You made me feel better already lol Thanks!
    Glad to help! Of course, if you stop the Pepto, and you are still having this problem after a few days, then obviously you should talk to your Dr. and get it checked out.

    As soon as you mentioned this problem and Pepto, I immediately thought of the first time this happened to me, and my call to the Dr.'s office the next day asking the same question you are asking. My Dr. immediately confirmed that this is a known side effect. Pepto literally does this to me everytime. In fact, I think it now says on the product label that this can be a possible side effect.
    Last edited by rob; 02-05-2013 at 10:42 AM.

  7. The Following User Says Thank You to rob For This Useful Post:

    knxgrl (02-05-2013)

  8. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Awesome info, Rob! I didn't know that!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  9. #7
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    It is indeed listed as a side effect. Take a look at topic #1, question #1 at the Pepto product site-

    http://www.pepto-bismol.com/common-questions

  10. #8
    Join Date
    Aug 2012
    Posts
    127
    Blog Entries
    15
    Thanks
    9
    Thanked 79 Times in 57 Posts

    Default

    Pepto will cause you to look back more than once and to stare in horror as it often makes your poop look like newly laid asphalt.It will continue for several days and possibly longer if you have cut down on your food intake and not going as often.Iron supplements will also cause this too.

    Be well
    SLE w/Sjogrens Overlap and Raynaud's diagnosed in 2007.Fibro in 2009.

    The Early Bird May Get The Worm But the Second Mouse Gets The Cheese.

  11. The Following User Says Thank You to ItsLupus2007 For This Useful Post:

    knxgrl (02-06-2013)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •